Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Is T Therapy safe for 17 year olds ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
MY 17 year old has low T (345)as do I. i was Dx w hypogonadism several years ago. My son other labs are nomral ( prolactin,fsh,lh). Is T therapy safe for him.?
Posted Tue, 1 May 2012 in Testicle Problems
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query

Testosterone is a primary hormone in men responsible for reproductive functions and for sexual development. In young males the low testosterone level can be due to genetic conditions,pituitary malfunctioning/infection.traume etc.The normal level of the testerosterone varies between 350ng/dl to 1000ng/dl. Usually it should be done with an early morning sample of blood between 7AM to 8AM. Hope the sample is collected at right time.

Your son does not have very low levels and right now supplements does not seem to be very urgent.

Some suggestions for him:
Have healthy nutritious diet comprising of lots of fruits,veggies and reduce intake of carbohydrates,sugar and refined foods.
Do not take very high protein diet.
A regular Zinc supplement can be helpful
Exercise regularly and if overweight try to gradually reduce weight.
Avoid stress and have adequate sleep.
Restrict alcohol and smoking.
Have more of XXXXXXX leafy veggies,apples,peanuts,pears as they promote hormone production.
Include chives in the diet as it helps in manufacturing sex hormones.

Follow the changes as advised and get a repeat test done after few months to see the levels.If inspite of above changes there is no improvement then he might require the medications.

Hope I have answered your query.I will be available for follow up query.
Above answer was peer-reviewed by
Follow-up: Is T Therapy safe for 17 year olds ? 4 hours later
For 17 year old I read that T level should be at all time high
Of 900-1000? This level is a repeat from 2 months ago(402).
The problems w T supplementation are?
Answered by Dr. Mitaly 4 hours later

The testosterone levels can vary with age and are highest during twenties.It is not that a 17 year old should have in the 900 range and it differs in every individual.If he has followed all the above things and then also the levels are decreasing then probably he might require therapy.

The side effects of supplementation are that it can affect the natural functioning of the body to produce hormone if taken for longer duration and affects organs as liver and kidney.

So before taking just make it sure that there is no other underlying condition which is causing decreased levels but that is true that the boosters do help in raising the levels and can be taken after proper evaluation.

Wishing Good Health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor